Alert archive / California / Frost Advisories in 2019
Frost Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 11, 2019, 3:01 PM PDT for Mendocino County, California. It took effect at Mar 12, 2019, 1:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2019, 3:01 PM PDT (22:01 UTC)
- In effect from
- Mar 12, 2019, 1:00 AM PDT
- Expired
- Mar 12, 2019, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593 WWUS76 KEKA 112201 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 301 PM PDT Mon Mar 11 2019 CAZ110-111-113-121115- /O.NEW.KEKA.FR.Y.0004.190312T0800Z-190312T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 301 PM PDT Mon Mar 11 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PDT Tuesday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Leggett, Laytonville, Willits, Covelo, Ukiah, and Hopland. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
876 WWUS76 KEKA 120956 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 256 AM PDT Tue Mar 12 2019 CAZ110-111-113-130000- /O.NEW.KEKA.FZ.W.0004.190313T1000Z-190313T1600Z/ /O.EXT.KEKA.FR.Y.0004.000000T0000Z-190312T1500Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 256 AM PDT Tue Mar 12 2019 ...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from 3 AM to 9 AM PDT Wednesday. * LOW TEMPERATURES...upper 20s to lower 30s Wednesday morning. * LOCATIONS INCLUDE...Laytonville, Willits, Covelo, Ukiah and Potter Valley. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ112-130000- /O.NEW.KEKA.FR.Y.0005.190313T1000Z-190313T1600Z/ Southwestern Mendocino Interior- 256 AM PDT Tue Mar 12 2019 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 3 AM to 9 AM PDT Wednesday. * LOW TEMPERATURES...mid 30s Wednesday morning. * LOCATIONS INCLUDE...Boonville and Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ103-130000- /O.NEW.KEKA.FR.Y.0005.190313T1000Z-190313T1600Z/ Northern Humboldt Coast- 256 AM PDT Tue Mar 12 2019 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 3 AM to 9 AM PDT Wednesday. * LOW TEMPERATURES...mid 30s Wednesday morning. * LOCATIONS INCLUDE...Arcata, Eureka, Fortuna, Freshwater, Blue Lake and Fieldbrook. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
467 WWUS76 KEKA 121448 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 748 AM PDT Tue Mar 12 2019 ...Chilly temperatures again tonight... Temperatures have warmed up this morning, but near freezing and freezing temperatures are expected again tonight. CAZ110-111-113-130400- /O.EXP.KEKA.FR.Y.0004.000000T0000Z-190312T1500Z/ /O.CON.KEKA.FZ.W.0004.190313T1000Z-190313T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 748 AM PDT Tue Mar 12 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... * LOW TEMPERATURES...upper 20s to lower 30s Wednesday morning. * LOCATIONS INCLUDE...Laytonville, Willits, Covelo, Ukiah and Potter Valley. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ112-130400- /O.CON.KEKA.FR.Y.0005.190313T1000Z-190313T1600Z/ Southwestern Mendocino Interior- 748 AM PDT Tue Mar 12 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Boonville, and Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ103-130400- /O.CON.KEKA.FR.Y.0005.190313T1000Z-190313T1600Z/ Northern Humboldt Coast- 748 AM PDT Tue Mar 12 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT WEDNESDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Arcata, Eureka, and Fortuna. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 11, 5:06 AM PDT, 9 hours 55 minutes earlier.
Area forecast discussion, Mar 11, 5:06 AM PDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 506 AM PDT Mon Mar 11 2019 .SYNOPSIS...Dry weather is expected today before a quick moving front brings rain and mountain snow late tonight and Tuesday. Dry weather is expected for the rest of the week and next weekend. && .DISCUSSION...Skies were mostly clear across the forecast area overnight. Even with an offshore wind flow in the lower levels of the atmosphere, fog and low clouds still formed in the river valleys. Expect abundant sunshine today after the fog and low overcast "burns off" by mid to late morning. A frost advisory is in effect for coastal Del Norte and coastal Humboldt counties. Dew points have been steadily falling through the night, however light easterly breezes have been keeping temperatures from rapidly falling and staying in the mid 30s through the night. The frost advisory and freeze warning for interior Mendocino county appeared to be on track with early morning temperatures holding steady in the lower to mid 30s. A mid level ridge axis extending into the Pacific NW this morning will shift southward tonight in response to an approaching shortwave trough from the NW. The surface front associated with this shortwave will move across NW California on Tuesday and provide another quick shot of mostly light rain amounts, primarily during the morning hours. Northwesterly winds will ramp up behind the front on Tuesday and it will probably get fairly breezy/windy for a short time after frontal passage in the afternoon. Moist NW flow may generate additional showers during the afternoon on Tue. Dry weather with cooler morning temperatures and areas of morning frost are expected for Wednesday as a ridge aloft builds behind the trough. Another shortwave trough will approach 130W on Thu. This trough will probably generate cloud cover, but no rain. An upper ridge will amplify over the west coast during the latter half of the week and then shift eastward over the intermountain west this weekend. Several consecutive days (5 days or more) of dry weather (no rain) is expected. Seasonable daytime temperatures are expected, however early mornings will still be fairly cool under mostly clear skies. Early morning frost as well as freezing temperatures will be a concern for the interior valleys of Mendocino county each night this week. && .AVIATION...Skies are mostly clear across much of the area this morning. However, low clouds and fog can be found in many river valleys per GOES-17 nighttime microphysics satellite imagery. These clouds will gradually thin during the day. High clouds will arrive during arrive along the Redwood Coast later this afternoon ahead of an approaching weak storm system. These clouds will lower tonight with some light rain late in the night. Winds across the area will be generally light. /SEC && .MARINE...WNW swell will continue to gradually lower today, only to be replaced by a fresh, larger NW swell tonight and Tuesday. NW winds will be increasing on Tuesday as well as a front traverses the area. The combination of the increasing wind waves and swell will bring building combined seas up to 14 to 17 feet across the coastal waters by Tuesday afternoon. Northerly winds and the NW swell will subside by late in the week. /SEC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Freeze Warning until 9 AM PDT this morning for CAZ110-111. Frost Advisory until 9 AM PDT this morning for CAZ101-103-112-113. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 9 AM PDT this morning for PZZ450-455. Small Craft Advisory until noon PDT today for PZZ470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 11, 3:01 PM PDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 301 PM PDT Mon Mar 11 2019 CAZ101>109-112-122215- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Southwestern Mendocino Interior- 301 PM PDT Mon Mar 11 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-113-122215- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 301 PM PDT Mon Mar 11 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:54 PM PDT | Gale Watch | EKA | 13 hr | |
| Mar 11, 2:54 PM PDT | Small Craft Advisory | EKA | 66 hr |
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.